Alert archive / Arkansas / Flash Flood Warnings in 2002
Flash Flood Warning 7, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Mar 18, 2002, 11:56 PM CST for 4 counties in Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 18, 2002, 11:56 PM CST (05:56 UTC)
- Expired
- Mar 19, 2002, 3:00 AM CST
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
Counties Johnson County, AR, Marion County, AR, Newton County, AR, Searcy County, AR
The radar
The Western Arkansas radar (KSRX), 131 km from the middle of the area, began a volume at 05:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.9 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 713 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- -165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLZK 190556
FFWLIT
ARC071-089-101-129-190900-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1153 PM CST MON MAR 18 2002
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MARION COUNTY IN NORTH CENTRAL ARKANSAS
NEWTON COUNTY IN NORTH CENTRAL ARKANSAS
SEARCY COUNTY IN NORTH CENTRAL ARKANSAS
JOHNSON COUNTY IN WESTERN ARKANSAS
* UNTIL 300 AM CST
* AT 1150 PM...DOPPLER RADAR INDICATED RAINFALL AMOUNTS OF 1 TO 2
INCHES HAD FALLEN OVER THE AFFECTED COUNTIES SINCE 900 PM. RADAR
ALSO INDICATED THAT ADDITIONAL HEAVY RAINFALL WILL OCCUR OVER
THESE SAME AREAS DURING THE NEXT SEVERAL HOURS.
&&
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF YOU ENCOUNTER WATER ACROSS THE ROAD...TURN
AROUND AND GO THE OTHER WAY.
MOVE TO HIGHER GROUND IF FLOOD WATERS THREATEN. DONT CAMP NEAR
STREAMS OR OTHER LOW AREAS SUBJECT TO FLOODING.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 3607 9341 3611 9287 3648 9285 3648 9259
3584 9249 3571 9314 3548 9332 3544 9372
3574 9370
$$
22What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Mar 18, 3:50 PM CST, 8 hours 6 minutes earlier.
Area forecast discussion, Mar 18, 3:50 PM CST, 8 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
350 PM CST MON MAR 18 2002
WARM FRONT NEAR ARKANSAS/LOUISIANA BORDER WILL MOVE SLOWLY NORTH
OVERNIGHT. RADAR HAS SHOWED RAIN DEVELOPING NORTH OF THE
FRONT...WITH FOCUS PRIMARILY IN NORTHERN/WESTERN ARKANSAS. RAIN
PRETTY MUCH QUIT IN THE SOUTH.
APPEARS THAT RAIN WILL CONTINUE IN NORTH/WEST...AND WILL BE HEAVY AT
TIMES THROUGH TUESDAY. STORM SYSTEM WILL DEVELOP ALONG FRONT TO
SOUTHWEST...AND WILL MOVE NORTHEAST ACROSS STATE ON TUESDAY. THE
SYSTEM WILL HELP FOCUS PRECIPITATION IN NORTH/WEST.
IN ALL...LOOKING AT 2 TO PERHAPS 4 INCHES OF RAIN IN THE NORTH/WEST
THROUGH TUESDAY. FLASH FLOOD WATCH POSTED AS A RESULT.
TUESDAY NIGHT/WEDNESDAY...THE SYSTEM WILL HEAD EAST OF THE STATE.
SYSTEM WILL DRAG FRONT/PRECIPITATION TO SOUTH...AND MAY HAVE TO
ISSUE FLASH FLOOD WATCH FARTHER SOUTH AS A RESULT.
BY WEDNESDAY NIGHT...CLEARING WILL TAKE PLACE FROM THE NORTH.
HOWEVER...FAST MOVING COLD FRONT FROM THE NORTH WILL BRING MORE
CLOUDS ON THURSDAY...FOLLOWED BY A SHOT OF COOLER AIR THURSDAY
NIGHT/FRIDAY.
AT THIS TIME...MAY BE LOOKING AT FREEZE IN AT LEAST NORTHERN/CENTRAL
SECTIONS OF THE STATE THURSDAY NIGHT/FRIDAY NIGHT.
HIGH PRESSURE WILL BRING DRY WEATHER BEHIND FRONT FOR THE FIRST PART
OF THE WEEKEND. HOWEVER...HIGH EXPECTED TO HEAD EAST SUNDAY WITH
CLOUDS INCREASING FROM THE SOUTHWEST. HAVE A CHANCE OF SHOWERS AND
THUNDERSTORMS TO FINISH THE WEEKEND.
FCSTID = 46
HRO 48 54 41 55 / 100 100 70 30
LIT 55 63 50 61 / 70 70 70 40
HOT 55 63 50 61 / 70 70 70 40
PBF 56 65 52 62 / 40 40 70 50
.LZK...FLASH FLOOD WATCH THROUGH TUESDAY FOR
ZONES ARZ003>007...ARZ012>016...ARZ021>024...
ARZ030>031...ARZ037>038.The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 1:45 AM CST | Flash Flood Warning | LZK | Baxter, Fulton, Izard, Sharp, Stone | 3 hr |
| Mar 19, 3:00 AM CST | Flash Flood Warning | LZK | Newton | 3 hr |
| Mar 19, 4:45 AM CST | Flash Flood Warning | LZK | Baxter, Fulton, Izard, Sharp, Stone | 3 hr |
| Mar 19, 7:59 AM CST | Flash Flood Warning | LZK | Baxter, Boone, Fulton, Izard, Johnson, Marion and 4 more | 4 hr |
| Mar 19, 9:21 AM CST | Flash Flood Warning | LZK | Logan, Pope, Scott, Yell | 3 hr |
| Mar 19, 12:05 PM CST | Flash Flood Warning | LZK | Baxter, Boone, Fulton, Izard, Johnson, Logan and 8 more | 6 hr |
| Mar 19, 5:51 PM CST | Flash Flood Warning | LZK | Baxter, Boone, Fulton, Izard, Johnson, Logan and 8 more | 6 hr |
Nearby
Flash Flood Warnings in Arkansas, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.